P-matrices and signed digraphs

Banaji, Murad and Rutherford, Carrie (2010) P-matrices and signed digraphs. Discrete Mathematics, 311 (4). pp. 295-301. ISSN 0012-365X

[img]
Preview
PDF - Final accepted version (with author's formatting)
Download (325kB) | Preview

Abstract

We associate a signed digraph with a list of matrices whose dimensions permit them to be multiplied, and whose product is square. Cycles in this graph have a parity, that is, they are either even (termed e-cycles) or odd (termed o-cycles). The absence of e-cycles in the graph is shown to imply that the matrix product is a P_0-matrix, i.e., all of its principal minors are nonnegative. Conversely, the presence of an e-cycle is shown to imply that there exists a list of matrices associated with the graph whose product fails to be a P_0-matrix. The results generalise a number of previous results relating P- and P_0-matrices to graphs.

Item Type: Article
Research Areas: A. > School of Science and Technology > Design Engineering and Mathematics
Item ID: 20584
Depositing User: Murad Banaji
Date Deposited: 23 Sep 2016 10:23
Last Modified: 08 Sep 2018 23:34
URI: http://eprints.mdx.ac.uk/id/eprint/20584

Actions (login required)

Edit Item Edit Item

Full text downloads (NB count will be zero if no full text documents are attached to the record)

Downloads per month over the past year